Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 190, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 9, 2014, 3:16 AM CDT for Alcorn County, Prentiss County, Tishomingo County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2014, 3:16 AM CDT (08:16 UTC)
- Expired
- Jun 9, 2014, 3:45 AM CDT
- In force
- 29 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Alcorn County, MS, Prentiss County, MS, Tishomingo County, MS
The radar
The Columbus AFB radar (KGWX), 95 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 8:41 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 8.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 440 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:26 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 9, 1:26 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
126 AM CDT MON JUN 9 2014
.UPDATE...
UPDATED TO EXTEND SEVERE THUNDERSTORM WATCH 265 NORTH AND EAST
THROUGH 4 AM CDT.
&&
.DISCUSSION...
A LINE ECHO WAVE PATTERN (LEWP) HAS DEVELOPED WITH SQUALL LINE
CURRENTLY POSITIONED JUST EAST OF THE MISSISSIPPI RIVER. THIS LINE
WILL MOVE EAST ACROSS NORTH MISSISSIPPI OVER THE NEXT SEVERAL
HOURS AND POSE A SEVERE WEATHER THREAT. ADDITIONAL SUPERCELL
THUNDERSTORMS WILL DEVELOP IN ADVANCE OF THE LINE ACROSS NORTH
MISSISSIPPI. THESE THUNDERSTORMS MAY POSE A THREAT FOR DAMAGING
WINDS...LARGE HAIL...AND TORNADOES. THIS SEVERE WEATHER THREAT
WILL PERSIST THROUGH THE PRE DAWN HOURS. THE GREATEST TORNADO
THREAT SHOULD EXIST WITH SUPERCELLS IN ADVANCE OF THE LINE AS WELL
AS STORMS NEAR OR CROSSING A WARM FRONTAL BOUNDARY STRETCHED
ACROSS FAR NORTH MISSISSIPPI AT THIS TIME. THIS THREAT MAY LIFT
NORTHWARD TOWARDS FAR SOUTHERN TENNESSEE OVER THE NEXT COUPLE OF
HOURS.
UPDATED ZONES...GRIDS...AND HAZARDS WILL BE OUT SHORTLY.
JLH
&&
.PREV DISCUSSION... /ISSUED 958 PM CDT SUN JUN 8 2014/
UPDATE...
AN UPPER LEVEL SHORTWAVE CONTINUES TO SET OFF SHOWERS AND
THUNDERSTORMS ACROSS ARKANSAS...NORTHERN LOUISIANA AND PORTIONS OF
WESTERN MISSISSIPPI. THIS ACTIVITY WILL CONTINUE TO PUSH EAST
OVERNIGHT AS A WARM FRONT...LOCATED FROM COAHOMA COUNTY TO MONROE
COUNTY MISSISSIPPI...BEGINS TO LIFT NORTHWARD. THERE IS A SMALL
CHANCE SOME STORMS COULD BECOME SEVERE NEAR THIS BOUNDARY THUS THE
REASONING FOR THE SEVERE THUNDERSTORM WATCH. HAVE ALREADY ADJUSTED
POPS UPWARD TO ACCOUNT FOR THE NUMEROUS SHOWERS WITH A FEW
EMBEDDED THUNDERSTORMS THAT IS PUSHING ACROSS EASTERN ARKANSAS AND
INTO WEST TENNESSEE. REST OF FORECAST LOOKS GOOD.
KRM
&&
.PREV DISCUSSION... /ISSUED 407 PM CDT SUN JUN 8 2014/
UPPER LEVEL SHORT WAVE WILL MOVE INTO THE AREA TONIGHT BRINGING
SOME RAIN AND THEN AN UPPER LEVEL LOW AND SURFACE LOW MOVE CLOSER
TO THE MID-SOUTH WHICH WILL BRING SOME HEAVY RAIN TO THE MID-SOUTH
MONDAY AND TUESDAY. HAVE ISSUED A FLASH FLOOD WATCH FOR THE HEAVY
RAIN. SOME AREAS MAY SEE 4 INCHES. MOST AREAS WILL SEE BETWEEN 2
TO 3 INCHES BY TUESDAY EVENING.
THE BEGINNING OF THE WEEK WILL BE SIMILAR TO THE LAST COUPLE OF
DAYS WITH CONVECTION ACROSS THE MID-SOUTH AND SOME SEVERE WEATHER
POSSIBLE...ESPECIALLY ON MONDAY.
THE UPPER LEVEL LOW MOVES ACROSS THE MID-SOUTH ON TUESDAY EVENING.
HOWEVER...THE LATER HALF OF THE WEEK WILL CONTINUE TO BE
UNSETTLED AS SOME UPPER LEVEL WAVES MOVE THROUGH THE MID-SOUTH.
TLSJR
&&
.AVIATION...
06Z TAF CYCLE
A WARM FRONT WILL LIFT THROUGH THE REGION LATE TONIGHT AND MONDAY
MORNING. NUMEROUS SHRAS WITH EMBEDDED TSRAS WILL DEVELOP OVER THE
NEXT FEW HOURS AND CONTINUE THROUGH MUCH OF THE NIGHT BEFORE
TAPERING OFF TOWARD MORNING. EXPECT ANOTHER ROUND LATER MONDAY
AFTERNOON INTO MONDAY EVENING.
CONDITIONS WILL GRADUALLY DETERIORATE TO MVFR LATER TONIGHT WITH
LOCAL IFR CONDS. CONDS WILL GRADUALLY IMPROVE LATER MONDAY MORNING
BEFORE DETERIORATING ONCE AGAIN BY MONDAY EVENING WITH THE NEXT
ROUND OF SHRAS/TSRAS.
WINDS TONIGHT AND MONDAY MORNING WILL GRADUALLY VEER FROM THE
EAST...SE AND EVENTUALLY S/SW BY MON AFTN.
SJM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jun 9, 1:32 AM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 132 AM CDT MON JUN 9 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-100845- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 132 AM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THROUGH SUNRISE MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTH MISSISSIPPI AND FAR SOUTHERN WEST TENNESSEE THROUGH SUNRISE. SUPERCELLS WILL CONTINUE TO DEVELOP IN ADVANCE OF A SQUALL LINE MOVING EAST ACROSS THE AREA. THERE WILL BE THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...AND TORNADOES. IN ADDITION...HEAVY RAINFALL ACROSS THE MID SOUTH MAY RESULT IN FLASH FLOODING THROUGH SUNRISE...WITH LOCALLY SEVERAL INCHES OF ADDITIONAL RAINFALL POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE FORECAST AREA THROUGH THE FIRST HALF OF NEXT WEEK. THERE WILL LIKELY BE A CONTINUED THREAT FOR ADDITIONAL SEVERE STORMS AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NEEDED THROUGH SUNRISE ACROSS SOUTHERN PORTIONS OF THE MID SOUTH. ADDITIONAL SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND OVER THE NEXT COUPLE OF DAYS DUE TO THE CONTINUED THREAT FOR SEVERE STORMS AND FLOODING. STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS ARE URGED TO REPORT ANY WIND DAMAGE...LARGE HAIL...TORNADOES...OR FLOODING TO THE NATIONAL WEATHER SERVICE IN MEMPHIS TENNESSEE. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:52 PM CDT | Flash Flood Warning | MEG | Shelby | 3 hr |
| Jun 9, 12:29 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 46 min |
| Jun 9, 1:51 AM CDT | Flash Flood Warning | MEG | McNairy | 3 hr |
| Jun 9, 5:24 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Haywood, Lauderdale, Tipton | 26 min |
| Jun 9, 1:01 AM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Marshall, Tate | 44 min |
| Jun 9, 1:10 AM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Marshall, Panola, Tate | 50 min |
| Jun 9, 1:17 AM CDT | Tornado Warning | MEG | Benton, Lafayette, Marshall, Union | 18 min |
| Jun 9, 1:28 AM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Panola | 47 min |
| Jun 9, 1:45 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Tate, Union | 45 min |
| Jun 9, 4:45 AM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc and 3 more | 4 hr |
| Jun 9, 12:29 PM CDT | River Flood Warning | MEG | Monroe | 3 days |
| Jun 9, 12:29 PM CDT | River Flood Warning | MEG | Monroe | 58 hr |
| Jun 9, 12:29 PM CDT | River Flood Warning | MEG | Lowndes, Monroe | 3 days |
| Jun 9, 4:30 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman, Tallahatchie, Yalobusha | 45 min |
| Jun 9, 4:44 PM CDT | Severe Thunderstorm Warning | MEG | Panola | 31 min |
| Jun 9, 4:52 PM CDT | Flash Flood Warning | MEG | Lafayette, Marshall, Panola, Tate | 3 hr |
| Jun 9, 5:02 PM CDT | Tornado Warning | MEG | Lafayette | 43 min |
| Jun 9, 5:46 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 44 min |
| Jun 9, 5:57 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Tippah, Union | 48 min |
| Jun 9, 6:30 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Lee, Monroe, Pontotoc, Tippah, Union | 45 min |
| Jun 9, 6:53 PM CDT | Flash Flood Warning | MEG | Benton, Tippah | 3 hr |
| Jun 9, 2:03 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Lee, St. Francis | 42 min |
| Jun 9, 2:29 PM CDT | Tornado Warning | MEG | Cross, St. Francis | 61 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.